Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Bulging disc problem, pain in pelvic floor, nerve weakness, antidepressants to treat back pain. Treatment ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11712 Questions
i have buldging disc problem due to which i feel pain in my pelvic floor and legs ,since its start i am feeling change in my nature of ejaculation which i belive could be due to two reasons either the nerves which goes into the pelvic floor are getting weeker due to continuous pressure on them or due to the anti depressents given by doctors to treat back pain am i right or wrong please help me in this regard
Posted Sat, 14 Apr 2012 in Men's Health
Answered by Dr. Rakhi Tayal 21 minutes later

Thanks for writing to us.

The buldging disc can cause nerve problem affecting your sex organs and their functions.

This depends on the level at which the discs are buldging. An MRI can help in clarifying the level at which the buldge is there and the nerve roots that are most likely to get affected.

There are some antidepressants that can cause premature ejaculation as a side effect. You have not mentioned the name of the anti-depressant that has been prescribed to you.

You can discuss this with your physician and can get some better alternatives prescribed for yourself.

Regarding the problem of premature ejaculation, there are some measures that can help you like-

1. Master and Johnson's technique - start and stop techniques have been suggested to all patients having premature ejaculation. Most patients have reported improvement after practising this technique. You may also use them during sexual intercourse.

2. Use of desensitizing agents such as delay cream.

3. If the drug cure is needed, then Dapoxetine - a short-acting selective serotonin reuptake inhibitor (SSRI) is the approved drug used for this purpose.

4. Intracavernous pharmacotherapy - a method of injecting a drug known as a vasodilator directly into the penis to help men control premature ejaculation and maintain their erection.
It has been proven to be effective in over seventy percent of patients.

5. Preventive methods include performing routines such as Kegel exercises, which, as mentioned, relate to gaining voluntary control of the PC muscle. Thus giving a person more control over ejaculation.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Wishing you good health.

Above answer was peer-reviewed by
Follow-up: Bulging disc problem, pain in pelvic floor, nerve weakness, antidepressants to treat back pain. Treatment ? 2 days later
what about the use of ssri ,are they helpful in longer run or just in shorter terms and can desensitizing creams could be used in longer run istheir any side effect of these creams in loner use
Answered by Dr. Rakhi Tayal 11 minutes later
Thanks for writing again.

SSRIs are safe and effective drugs for depression and they show their optimum effect after six weeks from starting the therapy.

Long term use of SSRIs is associated with various types of sexual dysfunction such as anorgasmia, erectile dysfunction, and diminished libido.

You can use desensitizing creams for a long term without any systemic side effects.

Hope I have answered your query.
Wishing you an early recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor